Hail, Leon
- When
- July 22, 3:33 PM EST
- Where
- Leon County, Tallahassee
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 30.450, -84.280
Quarter size hail was reported.
Strong to severe thunderstorms produced several reports of wind damage and large hail across Leon and Wakulla counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Strong to severe thunderstorms produced several reports of wind damage and large hail across Leon and Wakulla counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 22, 2:00 PM EST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 300 PM EDT SUN JUL 22 2007 .SYNOPSIS... 17Z WATER VAPOR AND H4 RUC ANALYSIS SHOW A VERY AMPLIFIED PATTERN ACROSS THE CONUS WITH A HUGE DOMINANT RIDGE ACROSS THE WESTERN 2/3RDS OF COUNTY AND A DEEP TROUGH ALONG THE EAST COAST ALL THE WAY TO THE NORTHEAST GULF. THE DEEP TROUGH AND NOW CLOSED LOW OVER THE MID-ATLANTIC STATES IS VERY UNUSUAL FOR LATE JULY AND IS MORE REMINISCENT OF A MID TO LATE SPRING PATTERN. AT THE SURFACE WE SEE THE REMNANTS OF AN OLD FRONTAL BOUNDARY STALLED ACROSS NORTH-CENTRAL FLORIDA WESTWARD INTO OUR COASTAL WATERS AND THEN ARCHING BACK INTO SOUTHERN AL. ONCE AGAIN HAVING A FRONT/BOUNDARY SLIP INTO AND THEN SOUTH OF THE GULF COAST IN LATE JULY IS VERY RARE. STRONG CONTINENTAL HIGH PRESSURE WELL TO THE NORTH IS TRYING TO NOSE INTO THE FORECAST AREA BEHIND THE BOUNDARY BUT HAS MADE JUST ABOUT AS MUCH PROGRESS SOUTH AS IS GOING TO HAPPEN. WITH THE UPPER TROUGH AND ASSOCIATED MID LEVEL COOL POOL IN PLACE...TEMPERATURES THIS AFTERNOON ARE A BIT COOLER THAN HAS BEEN SEEN OVER THE PAST WEEK WITH HIGHS STRUGGLING INTO THE LOWER 90S. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE FLORIDA PANHANDLE SEA-BREEZE AND ALSO MIGRATED INTO SOUTH-CENTRAL GA AND THE FLORIDA BIG BEND FROM THE EAST. && .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... SHOWERS AND THUNDERSTORMS CONTINUE SCATTERED AROUND THE AREA INTO THE EVENING HOURS. LOCAL WORKSTATION WRF HAS ACTUALLY DONE A VERY GOOD JOB WITH THE CONVECTIVE ACTIVITY THUS FAR TODAY. THE LATEST RUN HAS THE STORMS CONTINUING WELL INTO THE EVENING...ENDING LAST OVER THE WESTERN BIG BEND AND EASTERN PANHANDLE TOWARD MIDNIGHT. MID/UPPER LEVEL TROUGH WILL REMAIN GENERALLY IN PLACE THROUGH THE SHORT TERM WITH THE CLOSED CONTOUR OVER THE MID-ATLANTIC STATES RETROGRADING SLOWLY WEST TOWARD THE TENNESSEE OR OHIO VALLEYS. WEAK BOUNDARY/SURFACE TROUGH JUST TO OUR SOUTH IS FORECAST BY NAM/GFS TO REMAIN ACROSS THE NORTH-CENTRAL FLORIDA PENINSULA...BUT BECOME MORE SOUTHEAST TO NORTHWEST ORIENTED TO OUR WEST ACROSS THE WESTERN FLORIDA PANHANDLE AND CENTRAL ALABAMA THROUGH MONDAY AFTERNOON. MAV GUIDANCE IS CERTAINLY THE WETTER SOLUTION FOR MONDAY ACROSS A LARGE PORTION OF THE AREA WHILE MET/FWC ARE QUITE DRY. MONDAY LOOKS TO BE A MIX OF A TYPE 2 AND TYPE 6 DAYS WITH GENERAL E-SE FLOW BETWEEN 6-10KTS. THESE FLOWS WILL TEND TO FAVOR FLORIDA ZONES UP INTO SOUTHEAST ALABAMA FOR HIGHEST POPS. WOULD SAY BASED ON PATTERN THAT THE MAV IS A BIT HIGH AND THE MET/FWC A BIT LOW ON THEIR POPS. FOR THIS REASON WILL RUN A BLEND OF GUIDANCE WITH A LEAN TOWARD THE WETTER MAV GUIDANCE ACROSS THE WESTERN CWA. LEANING TOWARD THE MAV GUIDANCE HERE SINCE THE SURFACE TROUGH CLOSEST TO OUR WESTERN ZONES IS LIKELY TO FOCUS LOW LEVEL CONVERGENCE AND CONVECTION. CONVECTION MAY ALSO BE SLIGHTLY SUPPRESSED IN THE EAST BY DRIER LOW LEVEL CONDITIONS. MAV GUIDANCE IS SHOWING SURFACE DEWPOINTS FALLING INTO THE UPPER 50S TO LOWER 60S ACROSS INLAND PORTIONS OF GA AND THE FLORIDA BIG BEND BY MID AFTERNOON. THIS SHOULD HELP KEEP INSTABILITY DOWN. IN ADDITION WE MAY BEGIN TO FLIRT WITH CRITICAL FIRE WX CONDITIONS ACROSS THE INLAND BIG BEND IF THESE DEWPOINTS VERIFY. WITH UPPER TROUGH STILL OVERHEAD THE COOL POOL ASSOCIATED WITH IT WILL HAVE SOME IMPACT ON OUR TEMPS. WILL RUN A MOS BLEND HERE AS WELL WHICH GIVES TEMPERATURES A COUPLE OF DEGREES BELOW CLIMO IN THE 89-92 RANGE. SURFACE TROUGH TO OUR SOUTH AND SOUTHEAST BEGINS TO MOVE BACK NORTH DURING MONDAY NIGHT INTO EARLY TUESDAY TIME FRAME. THE GFS IS A BIT FASTER WITH THIS MOVEMENT THAN THE NAM...HOWEVER THE GENERAL PATTERN IS SIMILAR. WITH THE SURFACE TROUGH BACK IN THE VICINITY...FORECAST POPS ARE ACTUALLY REALLY HIGH FOR THE OVERNIGHT TIME FRAME. WITH THE DIFFERENCES IN TIMING BETWEEN MODELS WILL NOT GO QUITE AS HIGH AS THE MAV GUIDANCE WHICH SHOWS 40%+ IN SPOTS ACROSS THE SOUTHERN FORECAST AREA. HOWEVER WILL CERTAINLY NOT LET POPS DROP OFF TO SILENT AND WILL LIKELY KEEP SLIGHT CHANCE POPS ACROSS THE NORTH WITH LOW END CHANCE POPS ACROSS THE SOUTHEAST BIG BEND. WHERE SHOWERS/STORMS MAY BECOME RATHER NUMEROUS DURING THE LATE NIGHT HOURS INTO EARLY TUESDAY IS ACROSS THE COASTAL WATERS CLOSEST TO THE TROUGH AND WHERE CONVECTION IS DIURNALLY FAVORED. TUESDAY STILL LOOKS TO BECOME INCREASINGLY ACTIVE IN TERMS OF CONVECTION. WITH THE SURFACE TROUGH NOW ALMOST DIRECTLY OVERHEAD THE FLOW WILL BECOME RATHER LIGHT IN THE LOWER LEVELS RESULTING IN THE REGIME 1 TYPE DAY. THIS TYPE OF PATTERN IS TYPICALLY QUITE ACTIVE 40-50% COVERAGE ACROSS THE FLORIDA ZONES WITH SLIGHTLY LOWER POPS TO THE NORTH. HOWEVER WITH A SYNOPTIC SURFACE TROUGH ACROSS THE AREA...WILL KEEP POPS A BIT MORE UNIFORM FROM NORTH TO SOUTH. IN FACT WITH THE SURFACE BOUNDARY/SEA-BREEZE FORMATION AND GENERAL SYNOPTIC FLOW THROUGH A DEEP LAYER ASSOCIATED WITH THE UPPER TROUGH...CONVECTIVE ACTIVITY MAY BE HIGHER THAN FORECAST AND WOULD NOT BE SURPRISED TO SEE THESE POPS RISE IN FUTURE FORECASTS. MODIFIED GFS FCST SOUNDING FOR TUESDAY AFTERNOON FOR SURFACE PROFILE OF 90/70F IS SHOWING AROUND 2700 J/KG OF SURFACE BASED CAPE AND PW VALUES RUNNING NEAR CLIMO. THESE PARAMETERS ARE PLENTY FOR ACTIVE CONVECTION AND THE HIGHER CAPE IS POSSIBLY SUPPORTIVE OF A FEW STRONG/SEVERE STORMS. WILL BE RUNNING HIGH TEMPERATURES CLOSER TO THE WARMER MET NUMBERS AS THE MAV IS LIKELY FEELING THE EFFECTS OF ENHANCED CONVECTION RESULTING IN QUITE COOL TEMPS. THIS TIME OF YEAR IF CONVECTION IS DELAYED BY EVEN AN HOUR OR TWO FROM FORECAST OR ENDS UP BEING LESS IN COVERAGE...TEMPERATURE CAN RISE QUITE A BIT ABOVE GUIDANCE. UNTIL A MORE CERTAIN HIGHER POP IS NEEDED WOULD NOT FEEL COMFORTABLE KEEPING HIGHS IN THE MIDDLE AND UPPER 80S. LOOKING AT FAIRLY ACTIVE CONVECTION INTO THE LATER EVENING HOURS TUESDAY BEFORE COVERAGE BEGINS TO DIMINISH AFTER MIDNIGHT. && .LONG TERM... UPPER LOW REMAINS CLOSED OVER THE OHIO VALLEY AND BEGINS TO RETROGRADE INTO THE MISSISSIPPI RIVER VALLEY BY THURSDAY. WITH SOUTHERLY FLOW REMAINING IN PLACE FOR US...POPS WILL CONTINUE TO BE NEAR CLIMATOLOGY OR SLIGHTLY HIGHER. BY THURSDAY NIGHT THE UPPER LOW DROPS INTO THE MID SOUTH AND BEGINS TO APPROACH OUR REGION ON FRIDAY. A SERIES OF IMPULSES WILL ROUND THE BASE OF THE LOW AND COMBINE WITH ACTIVE SEA BREEZES TO YIELD DECENT COVERAGE OF STORMS BOTH FRIDAY AND SATURDAY AFTERNOONS. HIGH POPS CHANCES WILL REMAIN IN THE FORECAST THROUGH THE WEEKEND AS THE UPPER LOW REMAINS PARKED ACROSS THE REGION. FOLLOWED CLOSE TO THE MEX GUIDANCE FOR TEMPS...WHICH END UP BEING JUST SLIGHTLY BELOW CLIMO BASED ON EXPECTED CLOUD COVER AND PRECIP. && .AVIATION... CONVECTION POPPING UP THIS AFTERNOON ALONG THE EDGES OF THE CWA. COVERAGE WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON MAINLY OVER FLORIDA TERMINALS AND KVLD. HAVE ADDED TEMPO FOR THE AFTERNOON FOR THESE SITES. OTHERWISE...VFR CONDITION EXPECTED OVERNIGHT UNTIL LATE WHEN MAY SEE SOME MINOR RESTRICTIONS TO MVFR FROM FOG. && .MARINE... WEAK PRESSURE GRADIENT ASSOCIATED WITH BROAD SURFACE BOUNDARY OVER THE COASTAL WATERS IS FORECAST TO TIGHTEN OVERNIGHT WITH EASTERLY FLOW INCREASING TO JUST UNDER CAUTION LEVELS FROM EAST TO WEST FOR A PERIOD AFTER MIDNIGHT. FLOW WILL BECOME SOUTHEAST ON MONDAY AND CONTINUE INTO EARLY TUESDAY BETWEEN HIGH PRESSURE TO THE NORTHEAST AND A SURFACE TROUGH TO THE SOUTH AND WEST. WITH A WEAK SURFACE TROUGH IN THE AREA MONDAY NIGHT INTO EARLY TUESDAY...SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME QUITE NUMEROUS OVER THE WATERS. SUBTROPICAL RIDGE THEN BUILDS ACROSS THE COASTAL WATERS FOR THE REMAINDER OF THE PERIOD KEEPING WINDS LIGHT FROM THE SOUTH OR SOUTHWEST. && .FIRE WEATHER... A BRIEF BOUT OF DRIER AIR FOR MONDAY AFTERNOON AND EARLY EVENING WILL COMBINE WITH TEMPERATURES INTO THE LOWER 90S TO PRODUCE A PERIOD OF NEAR CRITICAL RELATIVE HUMIDITY VALUES ACROSS PORTIONS OF THE INLAND FLORIDA BIG BEND. DISPERSION INDICES ARE ALSO EXPECTED TO BE RATHER HIGH RESULTING IN THE ISSUANCE OF A FIRE WX WATCH FOR THESE AREAS. INCREASING MOISTURE AND GREATER RAIN CHANCES WILL KEEP FIRE WEATHER CONDITIONS ABOVE CRITICAL LEVELS MONDAY NIGHT THROUGH AT LEAST THE MIDDLE PART OF THE WEEK. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 68 91 69 91 70 / 30 30 30 50 30 PANAMA CITY 73 90 74 90 75 / 30 40 30 50 30 DOTHAN 68 91 68 91 69 / 20 30 20 50 30 ALBANY 66 92 68 91 69 / 20 20 20 50 30 VALDOSTA 67 91 68 91 69 / 20 20 20 50 30 CROSS CITY 68 91 69 90 70 / 30 40 30 50 30 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...NONE. GA...NONE. FL...FIRE WX WATCH NOW IN EFFECT FOR LEON...JEFFERSON...MADISON AND GADSDEN COUNTIES FROM 18Z TO 00Z MONDAY AFTERNOON AND EARLY EVENING FOR POSSIBLE DURATIONS OF RELATIVE HUMIDITY AT OR JUST BELOW 35 PERCENT COMBINED WITH HIGH DISPERSIONS NEAR OR ABOVE 75. GM...NONE. PUBLIC/MARINE...MROCZKA AVIATION/FIRE WX...CAMP LONG TERM...GODSEY/RUBIO
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 541 AM EDT SUN JUL 22 2007 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-230945- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 541 AM EDT SUN JUL 22 2007 /441 AM CDT SUN JUL 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... A COLD FRONT WILL STALL ACROSS THE NORTHERN GULF OF MEXICO THIS AFTERNOON. THIS COLD FRONT WILL HELP INITIATE SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ESPECIALLY IN NORTH FLORIDA. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS...FREQUENT CLOUD TO GROUND LIGHTING AND SMALL HAIL. SOME STORMS COULD ALSO PRODUCE LOCALLY HEAVY RAINFALL WHICH COULD CAUSE MINOR FLOODING IN POOR DRAINAGE AREAS. THERE IS ALSO A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA BIG BEND AND PANHANDLE COASTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... DRIER AIR WILL MOVE OVER THE REGION ON MONDAY SUPPRESSING AFTERNOON SHOWER AND THUNDERSTORM ACTIVITY. MOISTURE LEVELS WILL BEGIN TO INCREASE ON TUESDAY AS SOUTHERLY FLOW RETURNS TO THE REGION FOR THE NEXT SEVERAL DAYS. FROM TUESDAY INTO THE WEEKEND...SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP. ANY OF THESE STORMS WILL HAVE THE POTENTIAL TO BECOME STRONG AND PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN TALLAHASSEE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/TAE. 38-GODSEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 206 PM EDT SUN JUL 22 2007 FLZ008-221900- COASTAL WALTON- 106 PM CDT SUN JUL 22 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY... * UNTIL 200 PM CDT AT 106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHEAST OF SEMINOLE...OR 12 MILES NORTHWEST OF SANTA ROSA BEACH. THIS STORM WAS NEARLY STATIONARY. THIS STORM IS CAPABLE OF PRODUCING WINDS OF 30 TO 40 MPH...TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 347 PM EDT SUN JUL 22 2007 FLZ034-222015- DIXIE- 347 PM EDT SUN JUL 22 2007 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR DIXIE COUNTY... * UNTIL 415 PM EDT AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM STEINHATCHEE TO 6 MILES SOUTH OF CROSS CITY. THESE STORMS WERE NEARLY STATIONARY. PEOPLE IN CENTRAL DIXIE COUNTY...INCLUDING THE CITY OF CROSS CITY... SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. THIS STORM IS ALSO PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. 18-WOOL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 401 PM EDT SUN JUL 22 2007 FLZ008-222045- COASTAL WALTON- 301 PM CDT SUN JUL 22 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR WALTON COUNTY IN NORTH FLORIDA... * UNTIL 345 PM CDT AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 14 MILES EAST OF SANTA ROSA BEACH. THE STORM WAS NEARLY STATIONARY. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 420 PM EDT SUN JUL 22 2007 FLZ017-222100- LEON- 420 PM EDT SUN JUL 22 2007 ...A SIGNIFICANT WEATHER ALERT IS IN EFFECT FOR LEON COUNTY IN NORTH FLORIDA... * UNTIL 500 PM EDT AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTH OF TALLAHASSEE...MOVING SOUTH AT 5 MPH. WINDS AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. THIS STORM IS CAPABLE OF PRODUCING TORRENTIAL DOWNPOURS WHICH MAY CAUSE LOCALIZED FLOODING OF STREETS AND LOW LYING AREAS...AND IS ALSO PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3. OR...YOU MAY CONTACT THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. 85-GIBBS
The Tallahassee radar (KTLH), 7 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
3 hail, 3 thunderstorm wind. Local standard time, as filed.
Quarter size hail was reported.
Trees knocked down several power lines at the intersection of Maclay Commerce Boulevard and Meridian Road.
On Daniel Street, the tin roof of a building was torn off.
Trees were blown down across Live Oak Plantation Road. One tree fell on a house.
Dime to nickel size hail was reported near Lake Bradford and Jackson Bluff Roads.
Nickel size hail was reported.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46513, 46514, 46515, 46519, 46523, 46526.